On the stability and nonlinear dynamics of ocean-like wave systems with energy continuously distributed in direction

Authors
Citation
Jj. Li et Mp. Tulin, On the stability and nonlinear dynamics of ocean-like wave systems with energy continuously distributed in direction, J ENG MATH, 35(1-2), 1999, pp. 59-70
Citations number
9
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Engineering Mathematics
Journal title
JOURNAL OF ENGINEERING MATHEMATICS
ISSN journal
0022-0833 → ACNP
Volume
35
Issue
1-2
Year of publication
1999
Pages
59 - 70
Database
ISI
SICI code
0022-0833(199902)35:1-2<59:OTSAND>2.0.ZU;2-L
Abstract
Stability and dynamics of a distributed gravity traveling-wave system which is of practical importance in ocean-wave modeling are studied in this pape r. A new cubic nonlinear evolution equation for the distributed wave system has been derived. The instability findings of the primary wave system are of critical value in the study of real wind waves and are technically a gen eralization of the Benjamin-Fair instability for a monochromatic water-wave system.